MAUDE Adverse Event Report: QUIROPRODUCTOS DE CUAUHTEMOC S. DE R.L. DE C.V. MASK, PROCEDURE, YELLOW; MASK, SURGICAL

QUIROPRODUCTOS DE CUAUHTEMOC S. DE R.L. DE C.V. MASK, PROCEDURE, YELLOW; MASK, SURGICAL
Catalog Number AT70021
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided, therefore the device history record was able to be reviewed, and no quality issues were reported.The customer reported having a sample, but as of this date, no sample has been received from them.Without the sample, we cannot identify the root cause.If a sample is provided at a later date, a follow up report will be filed.This mask is made with qualified, tested, and approved materials.All operators are certified in their respective operations.Awareness training was provided to the involved employees.We will continue to monitor complaints for any such issues.
 
Event or Problem Description
Nurse went to put on a mask and was hit with a white powdery substance in her eye.Customer states it is standard policy for employees to seek care/evaluation from employee health services.The nurse was not symptomatic, but as standard protocol, an eyewash was performed.The nurse is a contractor, so the customer did not have any personal information about her.
 
Additional Manufacturer Narrative
The manufacturing facility received the samples on may 14, 2018, and their investigation confirmed the issue.The root cause of the white powdery substance is linting of the mask materials due to the friction of the material during the manufacturing process.We verified that the mask is made with qualified, tested, and approved materials; and that the product was manufactured according to specification.All operators were trained and certified in their respective assembly operations.As stated on the initial medwatch report, the lot number was provided, therefore the device history record was reviewed, and no quality issues were reported.The following actions will be implemented to prevent this event from recurring: awareness documented training was provided to the involved employees to alert them to this issue.A quality alert will be generated to inform employees at similar processes of this issue.A more effective method for cleaning the equipment will be defined in order to reduce the risk of residues occurring from the friction of the material during the manufacturing process.We will continue to monitor complaints for issues of this nature.

Brand Name
MASK, PROCEDURE, YELLOW
Common Device Name
MASK, SURGICAL
Manufacturer (Section D)
QUIROPRODUCTOS DE CUAUHTEMOC S. DE R.L. DE C.V.
ave. rio sta. clara - lotes 12
cuauhtemoc, chihuahua 31543
MX  31543
MDR Report Key7477283
Report Number1423537-2018-00195
Device Sequence Number11133367
Product Code FXX
UDI-Device Identifier10885380071997
UDI-Public10885380071997
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date03/01/2023
Device Catalogue NumberAT70021
Device Lot Number18CKH013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/06/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;